Alert archive / Indiana / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 19, 2019, 9:02 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 9:02 PM EDT (01:02 UTC)
- Expired
- Apr 20, 2019, 11:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
766 WHUS73 KIWX 200102 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 902 PM EDT Fri Apr 19 2019 LMZ043-046-200915- /O.EXP.KIWX.GL.W.0005.000000T0000Z-190420T0100Z/ /O.NEW.KIWX.SC.Y.0013.190420T0102Z-190421T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 902 PM EDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 PM EDT Saturday. * WINDS...North 15 to 25 knots with gusts to 30 knots. * WAVES...6 to 10 feet, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
878 WHUS73 KIWX 200808 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 408 AM EDT Sat Apr 20 2019 LMZ043-046-201615- /O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 AM EDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...North 15 to 25 knots with gusts to 30 knots, diminishing under 10 knots after midnight. * WAVES...4 to 7 feet, occasionally to 9 feet, subsiding under 4 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
799 WHUS73 KIWX 201451 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 AM EDT Sat Apr 20 2019 LMZ043-046-202300- /O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 AM EDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...North 15 to 25 knots with gusts to 30 knots, diminishing under 10 knots after midnight. * WAVES...4 to 7 feet, occasionally to 9 feet, subsiding under 4 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
204 WHUS73 KIWX 201941 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 341 PM EDT Sat Apr 20 2019 LMZ043-046-210300- /O.CON.KIWX.SC.Y.0013.000000T0000Z-190421T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 341 PM EDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...Northwest to north 10 to 15 knots this evening backing south and diminishing to 5 knots after midnight. * WAVES...3 to 5 feet this evening subsiding to 1 to 3 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 8:02 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 19, 8:02 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Northern Indiana 802 PM EDT Fri Apr 19 2019 .SYNOPSIS... Issued at 322 PM EDT Fri Apr 19 2019 Some showers will move across the area into this evening before one last round of widespread rainfall arrives tonight and persists into Saturday. Additional rainfall amounts through Saturday afternoon will range from less than one quarter of an inch across far northwest Indiana and extreme southwest Lower Michigan to around an inch along and east of the Interstate 69 corridor. Otherwise, cool and windy conditions are expected today with high temperatures only reaching the mid and upper 40s. Below normal temperatures will continue into Saturday before high temperatures warm back into the 60s and lower 70s for Sunday under mostly sunny skies. && .SHORT TERM...(This Evening through Saturday) Issued at 322 PM EDT Fri Apr 19 2019 Extensive cloud cover has kept temps in the mid 40s across the area with a stiff NE wind now taking shape as stout upper level low pressure dropping into Mississippi will eventually come back northeast tonight into Saturday to bring one more round of rain to the area. Deformation zone will quickly setup and pivot NW to impact at least the SE half of the area, but will take till after closer to the 9Z Sat window given how far south the upper low currently is with precip lingering into 15 to 18Z. Models still varying on exactly how far NW it comes with a tight cutoff expected closer to Lake Michigan where not a drop of rain may fall. Rainfall amounts of one half to 1 inch look on track SE half and quickly tapering from there. Lows will drop into the upper 30s, but precip should stay all rain (although can't entirely rule out a bit of snow mixing in). Rain will move out Saturday afternoon with skies clearing somewhat in far W/NW areas where highs may climb into the 50s vs another raw day in the 40s where the clouds and rain linger. Flooding concerns have diminished given that the expected QPF overnight didn't fully pan out with mainly rises into action stage on several rivers and continuation of standing water in fields. HWO will be toned down somewhat. && .LONG TERM...(Saturday Night through Friday) Issued at 322 PM EDT Fri Apr 19 2019 Models generally in agreement on closed upper low near the KY/WV border at the start of the period, slowly filling as it works East to the East coast by 12Z Mon. This will allow the end of rain for a few days as 574 dm ridge axis shifts over the region at the same time. Clearing skies Sunday will allow for warmer low level temps to be mixed down, with highs in the 60s. Clouds will increase Monday in advance of a the first of 2 systems, the first a weak northern stream disturbance moving out of the Plains. Models agree to some extent with minor differences in timing and strength, but all warranting chc pops for some showers/isol storms. Next system remains more problematic with models refusing to agree on handling of southern stream trough and potential phasing with a northern stream wave. Agree with previous forecaster that best course for the time being will be to maintain a dry forecast with seasonable temps in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 800 PM EDT Fri Apr 19 2019 For KFWA...fuel alternate ceilings likely to persist for bulk of the period as upper low slowly lifts NE. Latest guidance trends have been a little slower and further SE with deformation band slated to push into our area late tonight/Sat. Therefore have lower confidence in IFR/heavier rain impacting KFWA but will leave a TEMPO mention. Otherwise...expect showers to persist through much of Sat with ceilings holding in low MVFR category. Drier air currently working into KSBN and expect VFR stratus to slowly scatter through this evening. There is a low chance for some brief MVFR stratus to return late tonight as moisture/ deformation band try to push NW but will hold with VFR for now given latest guidance trends noted above. Skies will be entirely clear during the day Saturday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 9 PM EDT this evening for LMZ043-046. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 19, 3:48 PM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 348 PM EDT Fri Apr 19 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 348 PM EDT Fri Apr 19 2019 /248 PM CDT Fri Apr 19 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Runoff from recent rainfall will continue to cause significant rises to water levels on creeks, streams and rivers, especially in northwest Ohio and northeast Indiana. Additional rainfall moves back into the area late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Significant rises to river levels, along with some possible minor river flooding, are expected this weekend, especially in the Maumee and Wabash River Basins. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EDT Fri Apr 19 2019 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. A gale warning remains in effect through this evening for north gale gusts to 35 knots. Hazardous conditions for small craft will persist through the remainder of the night. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous conditions for small craft will persist through Saturday evening.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:54 PM EDT | River Flood Warning | IWX | Wells | 4 days |
Nearby
Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.